MAUDE Adverse Event Report: CREAGH MEDICAL ADVANCE SERENITY¿ 18; Catheter, angioplasty, peripheral, transluminal

CREAGH MEDICAL ADVANCE SERENITY¿ 18; Catheter, angioplasty, peripheral, transluminal
Model Number SER18-150-30-80
Medical Device Problem Codes Loss of or Failure to Bond (1068); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the balloon catheter was returned in two separate segments.One containing the balloon/catheter tip and the other containing the catheter main body.Analysis confirmed the reported issue.The balloon separated at the balloon/catheter body bond.
 
Event or Problem Description
The balloon catheter was used during an angioplasty procedure in which a venogram and iliac vein stenting were conducted.During the procedure the balloon ruptured and sheared off inside the patient.The patient had a previously placed stent in the iliac vein extending into the inferior vena cava (ivc).The distal end of the sent (in the ivc) was occluded and difficult to cross with the guidewire and catheter.Once crossed, the balloon catheter was advanced over the wire.The target vessel was reported to be "very tight" with a lesion length of approximately 5cm.The balloon rupture occurred approximately 10-15 minutes into the procedure.The balloon was only used for the initial inflation in which the nominal pressure (8atm) was not reached.The type of inflation device used was not recorded.The balloon catheter separated from the shaft during removal and a snare was required.The balloon fragment was lodged at the distal end of a wall stent located in the inferior vena cava (ivc).A loop snare was used to successfully retrieve the segment.A high pressure balloon was advanced over the guidewire, however, the shaft length was not long enough to reach the lesion.A competitor balloon catheter was then advanced over the wire, but it also ruptured at the same location.However, that balloon was able to be removed as a complete catheter.No medical intervention was required and the patient had not adverse effects.The site was unable to balloon the target location during the procedure.The reported issue resulted in an unreported extended procedure length.There was no reported adverse effects to the patient.The length of procedure delay was not recorded.The balloon catheter was prepped per ifu.There was no indication of device damage during preparation.It was noted negative pressure was not held on the balloon while loading and advancement to the target lesion.The site denied torquing/twisting the device during loading and advancement.

Brand Name
ADVANCE SERENITY¿ 18
Common Device Name
Catheter, angioplasty, peripheral, transluminal
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key20114820
Report Number3005994106-2024-00011
Device Sequence Number7220951
Product Code LIT
UDI-Device Identifier05391525784168
UDI-Public05391525784168
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSER18-150-30-80
Device Lot Number22301898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Initial Report FDA Received Date08/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown